Lake-Effect Snow, Oswego
- When
- February 12, 2:00 PM EST to 9:30 PM EST
- Where
- Oswego forecast zone
- Property damage
- $25,000
- Reported by
- COOP Observer
- Coordinates
- 43.464, -76.209 (the zone’s center; the record gives no point)
A short-lived band of lake effect snow dropped about a foot of snow across central Oswego County. Snowfall rates reached two to three inches per hour during the event which lasted only about twelve hours.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BUF wrote it up.
A short-lived band of lake effect snow dropped about a foot of snow across central Oswego County. Snowfall rates reached two to three inches per hour during the event which lasted only about twelve hours. Reported snowfall totals included 13 inches at Oswego, 12 inches at Minetto and 9 inches at Palermo and Fulton.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Feb 12, 1:46 PM EST, 14 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
146 PM EST THU FEB 12 2015
.SYNOPSIS...
AN ARCTIC FRONTAL BOUNDARY WILL CROSS THE REGION TODAY AND USHER IN
BITTERLY COLD AIR AS WELL AS A ROUND OF SNOW SHOWERS. LAKE EFFECT
SNOW SHOWERS WILL LINGER SOUTH AND EAST OF LAKE ONTARIO TONIGHT.
THEN A CLIPPER LOW WILL BRING MORE SNOW ON SATURDAY...FOLLOWED BY
SOME OF THE COLDEST AIR OF THE SEASON SUNDAY AND MONDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
UPDATED FORECAST TO ISSUE A LAKE EFFECT SNOW ADVISORY FOR
WAYNE...NORTHERN CAYUGA...AND OSWEGO COUNTIES THROUGH 10PM. REPORTS
OF SNOW RATES EAST OF LAKE ONTARIO OF 2 TO 3 INCHES PER HOUR OR
HIGHER WILL ALLOW FOR QUICK SNOW ACCUMULATIONS AS THE BAND SETTLES
SOUTHWARD ACROSS OSWEGO COUNTY EARLY THIS AFTERNOON INTO THE
WAYNE/CAYUGA/OSWEGO COUNTY JUNCTION BY THIS EVENING. WHILE THE
HIGHEST SNOW RATES ARE NOW...EXPECT THE BAND TO LINGER LONGER IN
LOCATIONS FARTHER SOUTH. SNOW ACCUMULATIONS OF 4 TO 7 INCHES
POSSIBLE IN OSWEGO COUNTY...AND 3 TO 6 INCHES POSSIBLE ACROSS
WESTERN WAYNE COUNTY AND NORTHERN CAYUGA. THE BAND SHOULD BECOME
MORE DISORGANIZED BY THIS EVENING AS THE FLOW TURNS MORE
NORTHWESTERLY...ALLOWING FOR A SHORTER FETCH AND MULTIBANDED
STREAMERS DEVELOPING OFF OF LAKE ONTARIO. THAT WILL COMBINE WITH
LOWERING EQUILIBRIUM LEVELS BEHIND THE TROUGH PASSAGE TO FURTHER
DECREASE SNOW RATES OVERNIGHT.
THE ARCTIC FRONT CURRENTLY MOVING ACROSS THE AREA IS PRODUCING A
NARROW BAND OF HEAVY SNOWFALL. THESE SNOW SHOWERS ARE ENHANCED BY
LAKE MOISTURE AS THE COLD AIR DROPS ACROSS THE MOSTLY OPEN WATERS ON
LAKE ONTARIO. CONSENSUS REMAINS FOR A QUICK BURST OF 1 TO 3 INCHES
OF SNOW SOUTH AND EAST OF LAKE ONTARIO THIS AFTERNOON. THERE WILL
ALSO GUSTY WINDS BEHIND THE FRONT WILL RESULT IN AREAS OF BLOWING
AND DRIFTING SNOW. ALSO THE CHAUTAUQUA RIDGE SOUTH OF THE BUFFALO
AREA WILL SEE ENHANCED SNOWFALL FROM UPSLOPE FLOW.
AN UPPER LEVEL TROUGH AXIS WILL CROSS THIS EVENING...WITH MOISTURE
LIKELY TO BE AMPLE FOR LAKE EFFECT SNOW SHOWERS TO CONTINUE BEHIND
THE FRONT SOUTH AND EAST OF LAKE ONTARIO. THIS WILL PROBABLY BRING
ANOTHER COUPLE INCHES TO SOME AREAS SOUTH OF LAKE ONTARIO...BUT
THE NORTHWESTERLY FLOW SHOULD RESULT IN MULTIPLE BANDED STRUCTURE
WHICH WILL LIMIT THE POTENTIAL FOR HEAVIER BANDS. THE TROUGH WILL
EXIT LATER TONIGHT AND THE COMBINATION OF A SHORT NORTHWESTERLY
FETCH AND DRIER AIR SHOULD CAUSE STEADIER LAKE SNOWS TO TAPER OFF
TOWARD DAYBREAK FRIDAY.
THE MOST NOTICEABLE WEATHER FACTOR WILL BE THE BITTERLY COLD AIR
WHICH WILL POUR INTO THE REGION BEHIND THE ARCTIC FRONT.
TEMPERATURES WILL DROP DURING THE AFTERNOON HOURS AND EVENTUALLY
FALL BELOW ZERO TONIGHT. THE COMBINATION OF WIND AND COLD
TEMPERATURES WILL RESULT IN DANGEROUSLY COLD WIND CHILLS TONIGHT AND
INTO FRIDAY MORNING. BASED ON THIS...HAVE UPGRADED THE WIND CHILL
WATCH TO A WIND CHILL WARNING FOR MOST OF THE CWA...WITH WIND CHILLS
OF 20 TO 35 BELOW. THE ONLY EXCEPTION TO THIS IS SOUTH OF LAKE
ONTARIO WHERE THE LAKE WILL MODIFY THE COLD AIR SLIGHTLY...WITH WIND
CHILL ADVISORIES IN PLACE.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
A BITTERLY COLD START TO THIS TIME PERIOD...THOUGH A BRIEF RESPITE
IN THE HARSH CONDITIONS SATURDAY WILL BE ACCOMPANIED BY LIGHT SNOW
SHOWERS. FOR THE DETAILS.
FRIDAY...AN AREA OF HIGH PRESSURE WILL BEGIN THE DAY OVER THE OHIO
VALLEY...WITH A BITTERLY COLD NORTHWEST FLOW OVER THE EASTERN GREAT
LAKES REGION. THIS NORTHWEST FLOW WILL BE DRAWING 850 HPA
TEMPERATURES THAT WILL RANGE FROM -21C TO -24C ACROSS THE REGION. AT
THE SURFACE THE MORNING TEMPERATURES WILL BE BELOW ZERO TO START THE
DAY...WHICH WHEN COUPLED WITH THE NORTHWEST FLOW WILL MAKE FOR
DANGEROUS LOW WIND CHILLS. A WIND CHILL WARNING WILL CONTINUE
THROUGH THE MORNING HOURS...FOR ALL AREAS OUTSIDE THE SOUTHERN LAKE
ONTARIO SHORELINE. CURRENT THINKING IS THE NORTHWEST FLOW WILL
GENERATE SOME LAKE EFFECT CLOUDS...ENOUGH THAT AREAS ALONG THE
SHORELINE WILL LIKELY START THE DAY SEVERAL DEGREES WARMER THAN
INLAND AREAS AWAY FROM THE LAKE INFLUENCE.
THIS NORTHWEST FLOW WILL LIKELY GENERATE LAKE EFFECT SNOW SHOWERS
SOUTH OF LAKE ONTARIO THROUGH THE DAY...WITH SNOWFLAKES FALLING
GENERALLY FROM ABOUT ROCHESTER EASTWARD. AS WINDS BACK THROUGH THE
DAY AS THE SURFACE HIGH TO OUR SOUTH BUILDS EASTWARD...EXPECT THE
STEERING FLOW TO BRING LAKE EFFECT SNOW TO AREAS SOUTHEAST OF LAKE
ONTARIO...AND LATER IN THE DAY EAST OF LAKE ONTARIO. AS THE FLOW
TRAVELS ALONG THE LONGER FETCH OF LAKE ONTARIO THERE MAY BE A BRIEF
INCREASE IN LAKE EFFECT SNOW SHOWERS EARLY FRIDAY EVENING ACROSS THE
TUG HILL REGION...BUT A FAIR AMOUNT OF WIND SHEER SHOULD PREVENT A
SIGNIFICANT SNOW BAND FROM FORMING.
OTHERWISE OUTSIDE OF LAKE EFFECT ACTIVITY OUR REGION SHOULD BE
FAIRLY QUIET FRIDAY. FRIDAY NIGHT AN AREA OF LOW PRESSURE WILL
ARRIVE OVER THE SOUTHERN ONTARIO PENINSULA REGION...WITH A STRONG
ARCTIC FRONT DRAPED ACROSS THE CENTRAL GREAT LAKES. AHEAD OF THIS
FEATURE SOUTHERLY WINDS WILL TAKE FRIDAY AFTERNOONS
TEMPERATURES...AND SLOWLY INCREASE THEM THROUGH THE FRIDAY NIGHT
TIME PERIOD. AIR TEMPERATURES SHOULD RISE TO AROUND ZERO LATE
OVERNIGHT EAST OF LAKE ONTARIO...AND TO THE WEST AIR TEMPERATURES
WILL BE NEARING THE UPPER TEENS.
A VIGOROUS SHORTWAVE WILL BE DRIVING THIS UPSTREAM ARCTIC FRONT
EASTWARD. AHEAD OF THE FRONT...IN AN AREA OF MID LEVEL HEIGHT
FALLS...AND LOWER LEVEL WARM AIR ADVECTION LIGHT SNOW WILL DEVELOP
ACROSS THE REGION. EXPECT SNOW TO REACH FAR WESTERN NEW YORK AROUND
MIDNIGHT...AND THEN EXPAND EASTWARD ACROSS THE REGION. THIS UPSTREAM
SHORTWAVE WILL PUSH ANOTHER SHARP BAROCLINIC BOUNDARY ACROSS THE
REGION ON SATURDAY. GIVEN THE STRONG DYNAMICS WITH THIS SYSTEM
(UPPER LEVEL SHORTWAVE/DEEP PV INTRUSION/STRONG LOW LEVEL
CONVERGENCE) WILL RAISE POPS TO CATEGORICAL ACROSS THE REGION ON
SATURDAY. SNOWFALL WILL REMAIN LIGHT WITH THIS EVENT...AROUND AN
INCH WITH THE INITIAL WARM AIR ADVECTION BURST OF SNOW...AND THEN
1-3 INCHES WITH THE PASSING OF THE FRONTAL BOUNDARY ON SATURDAY
AFTERNOON. THIS SHARP ARCTIC FRONT WILL AGAIN SEND THE REGION BACK
INTO THE DEEP FREEZE WITH TEMPERATURES QUICKLY FALLING THROUGH THE
AFTERNOON HOURS SATURDAY.
SATURDAY NIGHT AIR TEMPERATURES WILL PLUNGE BACK TO BELOW ZERO FOR
THE ENTIRE REGION. A FRESH NORTHWEST WIND WILL BE REPLENISHING THE
BOUNDARY LAYER COLDNESS THROUGH THE NIGHT AND INTO SUNDAY MORNING.
ALOFT ANOTHER LOBE OF VERY COLD TEMPERATURES WILL BE DROPPING ACROSS
THE GREAT LAKES REGION...WITH TEMPERATURES AT 850 HPA DROPPING TO
-23 TO -25C THROUGH THE NIGHT ACROSS THE EASTERN GREAT LAKES. A
DEEPENING AREA OF LOW PRESSURE OFF THE NEW ENGLAND COASTLINE WILL
BRING NORTHWEST FLOW ACROSS OUR REGION SATURDAY NIGHT...WITH THE
NORTHWEST FLOW MAINTAINING THE POSSIBILITIES OF SNOW SHOWERS SOUTH OF
LAKE ONTARIO. THOUGH EXTREME LAKE EFFECT INSTABILITY...THE DECREASE
IN OPEN LAKE ONTARIO WATERS...AND SHALLOW SNOW CRYSTAL GROWTH AREA
SHOULD AGAIN KEEP ADDITIONAL SNOW TOTALS SATURDAY TO JUST A FEW
INCHES.
SUNDAY MUCH OF THE REGION WILL FAIL TO CLIMB ABOVE THE POSITIVE SIDE
OF ZERO ON THE FAHRENHEIT SCALE. THIS DAY WILL BE THE HARSHEST OF
DAYS IN TERMS OF AIR TEMPERATURES WITHIN THIS COLD WINTER STRETCH.
ONLY THE IMMEDIATE LAKE ONTARIO SOUTHERN SHORELINE MAY REACH ABOVE
0F SUNDAY...OTHERWISE EXPECT TEMPERATURES THROUGH THE DAY SUNDAY TO
REMAIN A FEW DEGREES BELOW ZERO. IN ADDITION TO THE
COLDNESS...MOSTLY CLOUDY SKIES WILL HIDE ANY WARMING FROM THE
SUN...WITH CLOUDS ALSO POSSIBLY BRINGING A FEW SNOW SHOWERS ACROSS
THE REGION...ESPECIALLY ALONG THE SOUTHERN LAKE ONTARIO SHORELINE.
A LOOK BACK AT PREVIOUS COLD EVENTS...TWO RECENT DAYS STAND OUT WITH
EXTREME COLDNESS ACROSS WESTERN AND CENTRAL NEW YORK (SEE CLIMATE
SECTION) IN THE PAST 70 YEARS. BOTH JANUARY 17TH 1982 AND JANUARY 19TH
1994 HAD MANY LOCATIONS REMAIN BELOW ZERO THROUGH THE DAY.
TEMPERATURES AT 850 HPA ON THE BUFFALO SOUNDINGS DIPPED TO -32C WITH
THE 1982 EVENT AND -29C WITH THE 1994 EVENT. THESE EVENTS ARE A
LITTLE COLDER AT 850 HPA THAN WHAT WE WILL SEE THIS WEEKEND...AND
BOTH OF THESE EVENTS HAD MORE OF A WEST (1982) TO SOUTHWEST WIND
FLOW (1994). THIS UPCOMING EVENT WILL FEATURE NORTHWEST FLOW AND
CONTINUED COLD AIR ADVECTION AT 925 HPA THROUGH MIDDAY SUNDAY WHICH
MAY BE ENOUGH TO GIVE THE MAJOR CLIMATE SITES OF BUFFALO AND
ROCHESTER A RARE DAY THAT REMAINS BELOW ZERO FAHRENHEIT. FOR CLIMATE
VERIFICATION...DAILY CLIMATE STATISTICS RUN FROM MIDNIGHT TO
MIDNIGHT...THUS IF THE AIR TEMPERATURE IS STILL ON THE POSITIVE SIDE
OF ZERO AT MIDNIGHT...THAT WILL BE FACTORED INTO THE HIGH
TEMPERATURE FOR THE DAY...EVEN IF WE FAIL TO CLIMB ABOVE ZERO DURING
THE DAYLIGHT HOURS SUNDAY.
SUNDAY NIGHT HIGH PRESSURE FROM THE CENTRAL GREAT LAKES WILL BEGIN
TO SEND A DRIER AIRMASS OVER THE EASTERN GREAT LAKES...DIMINISHING
THE SNOW SHOWER ACTIVITY SOUTH OF LAKE ONTARIO. THOUGH WINDS MAY
RELAX A BIT SUNDAY NIGHT...STILL VERY COLD AIR TEMPERATURES WILL
LIKELY CONTINUE THE DANGEROUS LOW WIND CHILLS. WILL HIGHLIGHT THIS
SATURDAY NIGHT THROUGH SUNDAY NIGHT LOW WIND CHILLS PERIOD IN THE
HWO...WITH ADDITIONAL HEADLINES LIKELY NEEDED FOR THE END OF THE
WEEKEND. LOWS SUNDAY NIGHT WILL DROP AGAIN BELOW ZERO...WITH LIKELY
NEGATIVE 20S ACROSS THE NORTH COUNTRY.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
TEMPERATURES WILL CONTINUE TO REMAIN WELL BELOW NORMAL THIS TIME
PERIOD. MONDAY HIGH PRESSURE WILL CREST ACROSS THE REGION...ENDING
LAKE EFFECT SNOWS THROUGH THE DAY...THOUGH CONTINUING THE BITTERLY
COLD AIRMASS. MONDAY NIGHT WILL LIKELY BE DRY...BUT A DEVELOPING
STORM SYSTEM WITHIN THE SOUTHERN JET STREAM MAY BRING ANOTHER WINTER
STORM TO THE NORTHEAST REGION TUESDAY AND WEDNESDAY.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
ARCTIC FRONT DROPPING SOUTH ACROSS THE AREA HAS CLEARED
KBUF/KIAG/KART. HEAVY SNOW AND LIFR CONDITIONS ALONG THE FRONT
IMPACTING KROC WILL CLEAR THE TERMINAL BEFORE 19Z. KJHW WILL SEE AN
ENHANCED BURST OF SNOW BY 21Z WHEN THE FRONT REACHES THE TERMINAL.
GUST NORTHWEST WINDS WILL PERSIST THIS AFTERNOON BEHIND THE
FRONT...WITH GUSTS TO 25 KNOTS COMMON. OTHERWISE...SNOW SHOWERS
WILL CONTINUE THIS AFTERNOON MAINLY SOUTH AND EAST OF LAKE
ONTARIO...BRINGING TEMPORARY PERIODS OF IFR CONDITIONS...BUT WILL
BE MIXED WITH MVFR OR EVEN VFR CONDITIONS AT TIMES. IFR CONDITIONS
WILL LIKELY BE MOST PERSIST AT KJHW AND EAST OF ROCHESTER TO
OSWEGO IN LAKE EFFECT SNOW SHOWERS. DRIER AIR WILL BUILD INTO THE
REGION LATE TONIGHT...WITH DIMINISHING LAKE EFFECT ACTIVITY AND
CONDITIONS IMPROVING TO MVFR/VFR.
OUTLOOK...
FRIDAY...VFR/MVFR...CHANCE OF SNOW SHOWERS SOUTHEAST OF LAKE
ONTARIO.
SATURDAY AND SUNDAY...CHANCE OF MVFR/IFR IN SNOW SHOWERS.
MONDAY...A SLIGHT CHANCE OF MVFR/IFR IN SNOW SHOWERS.
TUESDAY...CHANCE OF MVFR/IFR IN SNOW SHOWERS.
&&
.MARINE...
SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE REMAINING OPEN WATER
SECTIONS OF LAKE ONTARIO. HIGH PRESSURE WILL BUILD INTO THE REGION
LATE FRIDAY TO BRING A BRIEF PERIOD OF SUB ADVISORY WINDS AND WAVES
ON THE LAKES INTO THE START OF THE WEEKEND.
THE COMBINATION OF MODERATE NORTHWESTERLIES...5-8 FOOT WAVES...AND
VERY COLD TEMPERATURES WILL PRODUCE HEAVY FREEZING SPRAY ON THE OPEN
PORTIONS OF LAKE ONTARIO FROM LATE THIS AFTERNOON THROUGH EARLY
FRIDAY MORNING...THUS A HEAVY FREEZING SPRAY WARNING HAS BEEN ISSUED.
&&
.CLIMATE...
BITTERLY COLD ARCTIC AIR OF SIBERIAN ORIGINS WILL ARRIVE THIS
WEEKEND. AT THIS POINT IT APPEARS SUNDAY MAY BE THE COLDEST DAY...
WITH HIGH TEMPERATURES STRUGGLING TO GET ABOVE ZERO. HERE ARE SOME
STATS FOR OR CLIMATE SITES IN REGARDS TO HIGHS STAYING BELOW ZERO.
BUFFALO...
COLDEST HIGH TEMPERATURE ON RECORD...
-3 ON FEBRUARY 10, 1899 AND FEBRUARY 11, 1885
LAST TIME HIGH TEMPERATURE WAS BELOW ZERO...
-1 ON JANUARY 19, 1994
ROCHESTER...
COLDEST HIGH TEMPERATURE ON RECORD...
-4 ON JANUARY 17, 1982
LAST TIME HIGH TEMPERATURE WAS BELOW ZERO...
-4 ON JANUARY 17, 1982
WATERTOWN...
COLDEST HIGH TEMPERATURE ON RECORD...
-12 ON JANUARY 3, 1981
LAST TIME HIGH TEMPERATURE WAS BELOW ZERO...
-1 ON JANUARY 22, 2014
ADDITIONALLY...
NUMBER OF DAYS THAT REMAIN BELOW ZERO IN HISTORY
BUFFALO...12 DAYS (145 YEARS OF RECORD)
ROCHESTER...10 DAYS (145 YEARS OF RECORD)
WATERTOWN...38 DAYS (66 YEARS OF RECORD)
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WIND CHILL WARNING FROM 6 PM THIS EVENING TO NOON EST FRIDAY
FOR NYZ010>014-019>021-085.
WIND CHILL WARNING FROM 10 PM THIS EVENING TO NOON EST FRIDAY
FOR NYZ006>008.
LAKE EFFECT SNOW ADVISORY UNTIL 10 PM EST THIS EVENING FOR
NYZ004>006.
WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO NOON EST FRIDAY
FOR NYZ001>005.
MARINE...HEAVY FREEZING SPRAY WARNING FROM 5 PM THIS AFTERNOON TO 10 AM
EST FRIDAY FOR LOZ042>044-062>064.
SMALL CRAFT ADVISORY UNTIL 6 PM EST FRIDAY FOR LOZ042>044.
&&
SYNOPSIS...APFFEL
NEAR TERM...APFFEL/CHURCH
SHORT TERM...THOMAS
LONG TERM...THOMAS
AVIATION...APFFEL/CHURCH
MARINE...APFFEL
CLIMATE...HITCHCOCK/THOMASHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 153 PM EST THU FEB 12 2015 NYZ007-008-131900- JEFFERSON-LEWIS- 153 PM EST THU FEB 12 2015 ...WIND CHILL WARNING IN EFFECT FROM 10 PM THIS EVENING TO NOON EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WARNING. ANOTHER BLAST OF COLD AIR SATURDAY NIGHT THROUGH MONDAY WILL BRING VERY LOW AIR TEMPERATURES ALONG WITH DANGEROUSLY LOW WIND CHILLS. ADDITIONAL WIND CHILL HEADLINES MAY BE NEEDED FOR THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006-131900- OSWEGO- 153 PM EST THU FEB 12 2015 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... ...WIND CHILL WARNING IN EFFECT FROM 10 PM THIS EVENING TO NOON EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. WIND CHILL WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WARNING. ANOTHER BLAST OF COLD AIR SATURDAY NIGHT THROUGH MONDAY WILL BRING VERY LOW AIR TEMPERATURES ALONG WITH DANGEROUSLY LOW WIND CHILLS. ADDITIONAL WIND CHILL HEADLINES MAY BE NEEDED FOR THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004-005-131900- WAYNE-NORTHERN CAYUGA- 153 PM EST THU FEB 12 2015 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. ANOTHER BLAST OF COLD AIR SATURDAY NIGHT THROUGH MONDAY WILL BRING VERY LOW AIR TEMPERATURES ALONG WITH DANGEROUSLY LOW WIND CHILLS. ADDITIONAL WIND CHILL HEADLINES MAY BE NEEDED FOR THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>003-131900- NIAGARA-ORLEANS-MONROE- 153 PM EST THU FEB 12 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. ANOTHER BLAST OF COLD AIR SATURDAY NIGHT THROUGH MONDAY WILL BRING VERY LOW AIR TEMPERATURES ALONG WITH DANGEROUSLY LOW WIND CHILLS. ADDITIONAL WIND CHILL HEADLINES MAY BE NEEDED FOR THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ010>014-019>021-085-131900- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 153 PM EST THU FEB 12 2015 ...WIND CHILL WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WARNING. ANOTHER BLAST OF COLD AIR SATURDAY NIGHT THROUGH MONDAY WILL BRING VERY LOW AIR TEMPERATURES ALONG WITH DANGEROUSLY LOW WIND CHILLS. ADDITIONAL WIND CHILL HEADLINES MAY BE NEEDED FOR THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-045-065-SLZ022-024-131900- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 153 PM EST THU FEB 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ042>044-062>064-131900- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- 153 PM EST THU FEB 12 2015 ...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAVY FREEZING SPRAY WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAVY FREEZING SPRAY WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The national radar mosaic for the moment the first event began.
1 lake-effect snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2015Every state in 2015This day in weather historyWarnings in New York, February 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 560247.